Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Running low grade fever, taken antibiotic but no relief. Suggest?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
Running low grade fever betweewn 97.4 to 99.4 for last 10 days off and on . antibiotics course completed but no relief

various tests conducted ESR in the range of 56 - 75
Posted Fri, 11 Oct 2013 in Medicines and Side Effects
Answered by Dr. R.A. Singh 15 hours later
Brief Answer:
Please get an urine examination done.

Detailed Answer:
Thanks for writing your query.

It will be helpful if you give more information on the medications you are taking.

Also I would advise that you should get your Urine examination (Routine/Microscopic and Culture/Sensitivity) done.

Since you are diabetic, chances of Urinary Tract Infection(UTI) are common.
Medications can be planned after knowing the reports of the urine analysis and knowing your medicines.

I hope this is helpful to you.
If you have any further query, I would be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
Follow-up: Running low grade fever, taken antibiotic but no relief. Suggest? 13 hours later

Thank you for your revert, appreciate it.

Urine reports are normal basis the last two tests .

Could you pls specify the reason for high c reactive protein, based on the information shared via reports attcahed to this query

Appreciate you looking into it.

Thanks and Regards XXXXXXX Mehtani
Answered by Dr. R.A. Singh 2 hours later
Brief Answer:
Increase C Reactive protein is due to inflammation

Detailed Answer:
Thanks for providing more information.

Higher levels of C-Reactive protein can be due to many causes, most common being any inflammation in body. It is an acute phase reactant and is increased whenever a body is exposed to an infection.

It is also increased in cancer(but not in your case as the different tumor markers are within normal range as per your reports).

It will be more helpful if you give some more information on :-
1. Any history of associated cough?
2. How are your bowel movements/consistency of your stools?
3. Is your fever associated with severe chills or rigors?
4. Any history of tuberculosis?

Some causes of increase in C Reactive protein(which can be considered for your case) are :-
> Tuberculosis.
> Inflammatory Bowel Disease.

Following investigations will be helpful :-
1. ELISA test for tuberculosis.
2. Stool examination.
3. Colonoscopy.

I hope this answers your query. If you have any further doubts, please mention.
Regards. Thanks.
Above answer was peer-reviewed by
Follow-up: Running low grade fever, taken antibiotic but no relief. Suggest? 4 hours later
I was prescribed Codine sulphate 5mg for IBS a few years ago and i take it daily at night

Have had complaints of slight dry cough on n off more like throat irrittaion

I am on BP medication , Diabetic medication and multi vitamins.

Was given a 7 days antibiotic course by general physician about 12 days back.

My local physician has suggested to wait for a week before getting TB test done and suggested blood tests other than skin test as sometimes skin test can be faslely positive

Answered by Dr. R.A. Singh 4 hours later
Brief Answer:
Both IBS and tuberculosis can increase CRP.

Detailed Answer:
Thanks for your response.

As mentioned earlier, both IBS and any infection including tuberculosis can increase C Reactive protein.
Since you are already diagnosed as having IBS and having cough recently, an increase in C reactive protein is likely.

Skin test for tuberculosis known as Mantoux test can be falsely positive, that is why I have already mentioned for ELISA test for tuberculosis.

Antihistamine like cetrizine 10 mg once a day can be taken for dry cough after discussing with your doctor.
Gargles will also be beneficial.

I hope this answers your query.
Wishing you good health.
Regards. Thanks.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor